Thunderstorm Wind, Red River
- When
- September 5, 9:06 PM CST
- Where
- Red River County, 0.67 mi SSW of Clarksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.611, -95.055
A tree was blown down in Clarksville.
Southwest flow aloft developed ahead of a longwave upper trough that entered portions of the Southern Plains and Ozarks region. This resulted in an increase in elevated moisture from the eastern Pacific, specifically from Hurricane Lorena, even as a weak cool front drifted southeast into portions of North Texas, Southeast Oklahoma, and Western Arkansas late in the day on September 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Southwest flow aloft developed ahead of a longwave upper trough that entered portions of the Southern Plains and Ozarks region. This resulted in an increase in elevated moisture from the eastern Pacific, specifically from Hurricane Lorena, even as a weak cool front drifted southeast into portions of North Texas, Southeast Oklahoma, and Western Arkansas late in the day on September 5th. Ample Gulf moisture was present ahead of the front, with compressional warming contributing to strong instability as large scale forcing increased with the approaching front. As a result, scattered strong to severe thunderstorms developed over portions of extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas during the late evening into the early morning hours of the 5th-6th. One isolated severe thunderstorm producing damaging winds which downed a tree near Clarksville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 5, 6:57 PM CST, 2 hours 9 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Shreveport LA 757 PM CDT Fri Sep 5 2025 ...New AVIATION, SPOTTER INFORMATION STATEMENT... .KEY MESSAGES... Issued at 1248 PM CDT Fri Sep 5 2025 - Warmer conditions will persist for today, but a cold front will bring cooler temperatures and thunderstorms tonight and over the weekend. - A Marginal Risk for severe weather remains in place for portions of the area, mainly for late this evening through the early morning hours on Saturday. - Dry and less humid weather is expected for much of next week, with a slow and gradually warming trend. && .DISCUSSION... Issued at 1248 PM CDT Fri Sep 5 2025 A change in the upper-level pattern has taken shape across the region over the past 12 to 18 hours, as northwest flow has transition to a southwesterly flow aloft. This has resulted in an influx of Pacific moisture in the region, aided by the remnants of Tropical Cyclone Lorena near Baja Mexico. Most of moisture has been elevated, resulting in a large shield of high clouds streaming over the area. However, the previously mentioned cool front advertise for today has already arrived into our zones north of Interstate 30, yielding some light showers since this morning over those areas. Ahead of the front, another hot day is on tap across the region. Despite the cloud cover, temperatures have already climbed into the upper 80s and lower 90s, and will likely top out in the low to mid 90s. These hot temperatures are likely aided by some compressional heating ahead of the front. Although many locations will see heat index values over the 100 degree mark today, we decided to not issue a Heat Advisory, as heat indices above the 105 advisory threshold will remain very isolated. With southwest flow over the region, winds aloft will remain relatively parallel to the front, keeping it from moving much through the remainder of the day. Short-term progs continue to suggest that there will be an uptick in convection near the front along and north of I-30, as we move into the late afternoon and evening hours. Steep mid-level lapse rates could result in some isolated strong to severe convection during this period. Another short-wave trough will move across the Plains and Midwest, which will push the front and convection southward across the region overnight and through the day on Saturday. As of now, the Storm Prediction Center has issued a Marginal Risk for severe storms for areas along and north of Interstate 20 tonight through the predawn hours Saturday morning. The main threat will likely be large hail with the initial uptick convection, then strong winds as it forms into more of line along the southward moving cool front. Rain chances should spread to the remainder of the forecast area on Saturday with the passage of the front. Some lingering rain chances will remain on Sunday, especially across our East Texas zones along and south of I-20, as another disturbance is expected to move across Central Texas. As we move into next week, a large dome of high pressure will slide across the Midwest then Northeastern CONUS. The clockwise northeasterly winds around the high will bring drier and less humid air into the region. High temperatures on Monday and Tuesday will likely remain in the 80s areawide, with a slight warming trend into the upper 80s and lower 90s by the middle and end of the week. With dewpoints expected to remain in the 50s, and long- term progs forecasting morning lows in the upper 50s to lower 60s, it will still feel like a hint of early fall across the region. /20/ && .AVIATION... (00Z TAFS) Issued at 724 PM CDT Fri Sep 5 2025 For the 06/00Z TAF update, active weather will keep MVFR/IFR vis/cigs in effect through most of the period. Multiple rounds of VCTS/VCSH/-TSRA are expected: one at 05/02Z-08Z followed by another more widespread round roughly after 05/12Z into the rest of the period. /16/ && .SPOTTER INFORMATION STATEMENT... Issued at 724 PM CDT Fri Sep 5 2025 Spotter activation is not expected at this time, however, all spotter reports are appreciated with any thunderstorms overnight into Saturday. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 84 68 85 / 50 50 10 10 MLU 70 82 66 85 / 60 60 10 10 DEQ 65 78 62 83 / 60 40 10 0 TXK 68 81 65 85 / 60 50 10 10 ELD 65 79 61 85 / 60 50 0 0 TYR 70 83 67 83 / 50 50 20 20 GGG 70 84 67 84 / 50 50 10 20 LFK 73 90 70 87 / 10 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && DISCUSSION...20 AVIATION...16
Special Weather Statement
National Weather Service Shreveport LA
912 PM CDT Fri Sep 5 2025
ARZ050-059-OKZ077-TXZ096-097-108-109-111-060345-
Red River TX-Titus TX-McCurtain OK-Bowie TX-Little River AR-
Sevier AR-Franklin TX-Morris TX-
912 PM CDT Fri Sep 5 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT WESTERN LITTLE
RIVER...NORTHWESTERN BOWIE...WESTERN SEVIER...MCCURTAIN...NORTHERN
MORRIS...NORTHERN TITUS...RED RIVER AND NORTHERN FRANKLIN COUNTIES
UNTIL 1045 PM CDT...
At 912 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 32 miles west of Manchester to 20 miles
west of Hagansport, or extending from 44 miles northwest of
Clarksville to 20 miles west of Hagansport, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
De Queen, Clarksville, Horatio, Foreman, Boxelder, Hagansport,
Idabel, Broken Bow, De Kalb, Bogata, Winthrop, Manchester,
Arkinda, Bagwell, Dalby Springs, Wilkerson, Wright City, Valliant,
Detroit and Talco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3388 9531 3387 9529 3391 9527 3389 9526
3396 9523 3394 9516 3424 9515 3424 9505
3451 9505 3451 9446 3419 9447 3419 9436
3394 9427 3359 9432 3333 9476 3328 9531
TIME...MOT...LOC 0212Z 250DEG 38KT 3398 9568 3380 9555 3362 9549
3338 9558
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
16Special Weather Statement
National Weather Service Shreveport LA
948 PM CDT Fri Sep 5 2025
ARZ050-051-060345-
Sevier AR-Howard AR-
948 PM CDT Fri Sep 5 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT HOWARD AND
NORTHEASTERN SEVIER COUNTIES UNTIL 1045 PM CDT...
At 948 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 22 miles northwest of Athens to near
Lockesburg, or extending from 25 miles northwest of Umpire to 8
miles southeast of De Queen, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Dierks, Umpire, Lockesburg, Gillham, Corinth, Athens, Center
Point, Lebanon, Burg, Provo, Silver Ridge, Geneva and Muddy Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3394 9427 3419 9436 3419 9424 3427 9424
3427 9426 3435 9425 3435 9394 3426 9394
3426 9392 3419 9393 3418 9382 3399 9382
TIME...MOT...LOC 0248Z 253DEG 18KT 3453 9436 3423 9425 3400 9422
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
16The Shreveport radar (KSHV), 172 km away, was scanning. The volume nearest the first event began at 03:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down in Clarksville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290094.